Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 

 

The diffeomorphism type of certain $S^{3}$-bundles over $S^{4}$


Authors: Marc Sanchez and Frederick Wilhelm
Journal: Proc. Amer. Math. Soc. 130 (2002), 1139-1143
MSC (1991): Primary 53C20
DOI: https://doi.org/10.1090/S0002-9939-01-06380-8
Published electronically: November 9, 2001
MathSciNet review: 1873789
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In this note we show that the unit tangent bundle of $S^{4}$ is diffeomorphic to the total space of a certain principal $S^{3}$-bundle over $S^{4}$, solving a problem of James and Whitehead.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 53C20

Retrieve articles in all journals with MSC (1991): 53C20


Additional Information

Marc Sanchez
Affiliation: 4243 Edgewood Place, Riverside, California 92506
Email: marc.sanchez@usa.net

Frederick Wilhelm
Affiliation: Department of Mathematics, University of California, Riverside, California 92521-0135
Email: fred@math.ucr.edu

DOI: https://doi.org/10.1090/S0002-9939-01-06380-8
Keywords: Unit tangent bundle
Received by editor(s): March 20, 2000
Published electronically: November 9, 2001
Additional Notes: This work was partially suported by the NSF
Communicated by: Ralph Cohen
Article copyright: © Copyright 2001 American Mathematical Society